How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Family Physician Your Own Question
Family Physician
Family Physician, Doctor
Category: Medical
Satisfied Customers: 2592
Experience:  Emergency Medicine and Family Practice for over 26 years
1304720
Type Your Medical Question Here...
Family Physician is online now
A new question is answered every 9 seconds

Have hiatal hernia and recently acid reflux. I am 76 and 113

Customer Question

have hiatal hernia and recently acid reflux. I am 76 and 113 lbs, 5'6" with osteoporosis. for 5 wks now treating with nexium 40 mg 24 time release and 1 zantac 150 in evening. on 1 Colace 3x a day to keep bowels moving. eating low fat diet. low calories. acid not really in control, have to walk constantly to keep acid managed. over last 4-5 days gas pressure has been building up in abdomen with no relief even after a bowel movement. very uncomfortable, nauseaus and discomfort. interfers with sleep. could nexium and zantac be causing the gas and pressure in combination with the Colace? what else might be causing the pressure?
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. David replied 2 years ago.
This is Dr. DavidI am sorry you are having more gas and pressure. gas and pressure in the abdomen could definitely put more pressure on your stomach and cause worse acid reflux.gas and burping from your stomach most likely is from excessive acid production and could be from H Pylori bacterial infection in your stomachgas and distention and passing gas from below most likely is from excessive gas from your colon. this can be due to eating beans or fiber or having milk lactose sugar allergies or milk casein protein allergies or gluten wheat protein allergies or irritable bowel syndrome or other bowel issues. sometimes recent antibiotic treatments can cause bowel infections like clostridium difficile infections which can cause diarrhea and gas from your colon.you really need to see a GI doctor and get more bowel testing to see what is causing all of your gas in your bowelsyou need to keep a food diary of what you eat and see if gluten products or milk or dairy or fiber foods worsen your bowel gas and distention.you might benefit from taking a daily probiotic like Phillips Colon Health probiotic to help your bowels work betteryou should have your doctors check for H Pylori infection in your stomach to see if this bacterial infection is causing worse stomach aciddo you have a doctor you can see about your symptoms?